Forum

Goodbye injections!!!!!!!!!!

Hi all Got my awaited phone call from MS nurse today to say my prescription for tecfidera is now going through and should receive a phone call in the next week to let me know when it’ll arrive! So goodbye avonex not gonna miss ya!!! Hopefully the new drug will be fine with no nasty side effects!..anyone else changing meds to tecfidera? Emma x

Ooh Emma keep us posted on now it goes on the new medication. And good luck Hun x

I tought tecfidera is not available in the Uk? or do youlive in Scotland?

Thanks Lisa I will let you know and yes I live in Scotland so licensed here!

I am hoping to go on Tecfidera hopefully if/when we can get it in England. Yes please do let us know how you are getting on with it I will be interested to know x

So exciting Emma, do let us know how you get on with it. I’m going to see my consultant in August to hopefully switch over to this as well.

Hi red Lou are you in Scotland too then? I’m in Dumfries and galloway and helenbon when’s it getting licensed in England? Emma x

Decision by NICE is expected mid 2014 for England.

A friend of mine lives in Germany, she has been on Tecfidera for over a month and finds it very helpful, minimal side effects. (‘heatwaves’ in the beginning, than nothing)

Good luck Emma, hope it’s an easy switch

Sonia x

Good luck Emma, hope the switch all goes smoothly for you. I didn’t mind injecting but I certainly don’t miss it, since I changed to Gilenya. Keep us posted, it’ll be interesting to hear all about it. I’m so glad there are more options each year. Tracey x

I’m switching from rebif as soon as it’s licenced. My MS nurse says it’s pretty much a given now.

Hi Emma

Same as yourself, live in Scotland and im just waiting on them arriving. MS nurse called about a month ago to advise they are on there way. No more injections!

Mark

Hi Emma,

I’m on Tecfidera, I’m on Day 7 now, final day of the 120 mg dose, starting tomorrow on 240 mg.

So far so good and a breeze for far compared to Avonex!

Minimal side effects for me and those only to be honest for the first day and a half really, just emailed my MS Nurse to update her.

I’m very pleased so far, hope it’s as smooth for you Emma

Jools

X

Good luck to anyone trying Tecfidera - but beware the 240 dosage side effect of “stomach issues”…I got those…OMG----- MASSIVE cramping like nothing I’ve ever had/felt. From the upper stomach to lower abdomen. Nothing made it feel better. Explosive diarrhea, and I mean explosive…only seconds warning and out it comes. After stopping the medication it took days to stop. The only “good” part is that while this was occuring - nothing else hurt/happened. I usually have pain everywhere, headache/migraine, dizziness, ms hug, lots of other issues - but while this was going on - this took center stage. Nothing else was going on. Everyone is different, and and there are TONS of peope with NO BAD SIDE EFFECTS. I did see the 'heat wave" mentioned, but not the “stomach issues”. I’m new to the boards so I don’t know if these side effects were mentioned or not. But I wasn’t prepared for how bad the “stomach issues” were going to be. It sounded so minor and I was so looking forward to trying this med myself. The odds are in everyone’s favor for no effects, but forwarned is forarmed!! Good Luck!!

This news is really exciting for me, glad to hear minimal side effects so far.